Share this:
crissy2450
@crissy2450

Posts: 6
Joined: Jul 09, 2018

Chemo side effects

Posted by @crissy2450, Tue, Sep 18 4:37pm

I have MM and Amyloidosis. I’m on Velkade and Revlimid. I am on week 4 of chemo and feel terrible. So weak I can hardly get out of bed. Bad stomach pain with terrible reflux when I try to eat. It is so discouraging. Anyone else’s experienc?

REPLY

@crissy2450 of the eight siblings of my family, and a dozen or so of their grown children, 14 have been dX with some form of Amyloidosis, including MM, LECT2, Gelsolin, Carnatine, Alzheimer's, CAA, etc. Several are or have been on Velkade and/or Revlimid. One sister and her eldest have died sudden cardiac death. But everyone on these two goes through the crap of V&R. I expect to be dX within a few weeks. I am quite worried also about what I see from the treatments. At 78, I may decide it is not worth it. The doctors are trying to talk me out of treatment, as is my wife. https://bit.Ly/1w7j4j8 Amyloid and Old Karl

Hello @crissy2450, I would like to add to what Old Karl said by inviting a few more members with experience of the medication you mentioned. Perhaps @1nan, @mamaellie, @beckyoutlaw1115, and @user_ch3a1e07f will join this discussion to share their experiences and side-effects on velcade and revlimid. @crissy2450, did your physician discuss side-effects with you at all and potentially how long they would last?

I spent months o both of these drugs. Excessive fatigue was compounded by anemia. Medication managed epigastric symptoms. I had loss of taste. Side effectsxare different for everyone. Revlimid caused such persistent anemia and need for transfusions that it was ultimately discotinue. But not before my numbers improved significantly. As often happens, Velcade eventually stopped doing what we wanted and I began Darzalex combination. After morecthan two years, I am in rmission. Worth it? Absolutely. I have redefined what life looks like as my normal and all is good. Fatigue persists, as does other parts of this journey. But I make plans for every day, and live life differently. Just know that you can learn to manage symptoms as you begin to understand them.

Thank you to everyone for replies. Just wondering what medications helped with epigastric symptoms.

@1nan

I spent months o both of these drugs. Excessive fatigue was compounded by anemia. Medication managed epigastric symptoms. I had loss of taste. Side effectsxare different for everyone. Revlimid caused such persistent anemia and need for transfusions that it was ultimately discotinue. But not before my numbers improved significantly. As often happens, Velcade eventually stopped doing what we wanted and I began Darzalex combination. After morecthan two years, I am in rmission. Worth it? Absolutely. I have redefined what life looks like as my normal and all is good. Fatigue persists, as does other parts of this journey. But I make plans for every day, and live life differently. Just know that you can learn to manage symptoms as you begin to understand them.

Jump to this post

Good for you!!! You are right…it is definitely "worth it" to go through the induction therapy and get to that "new normal". I was diagnosed with multiple myeloma in Dec 2012, SCT in Sep 2013. Have been in a clinical trial since before the SCT (0702). My maintenance medication on the study has been Revlimid only and am currently taking 5 mg daily. I understand the "new normal" of the side effects of this drug and you are right, I am fortunate to be managing them pretty well. I am new to Phoenix and new to the Mayo Clinic Cancer Center. I am blessed to be here and look forward to getting more involved with the Cancer Center and volunteering once I am settled.

@skydiverc98

Good for you!!! You are right…it is definitely "worth it" to go through the induction therapy and get to that "new normal". I was diagnosed with multiple myeloma in Dec 2012, SCT in Sep 2013. Have been in a clinical trial since before the SCT (0702). My maintenance medication on the study has been Revlimid only and am currently taking 5 mg daily. I understand the "new normal" of the side effects of this drug and you are right, I am fortunate to be managing them pretty well. I am new to Phoenix and new to the Mayo Clinic Cancer Center. I am blessed to be here and look forward to getting more involved with the Cancer Center and volunteering once I am settled.

Jump to this post

Welcome to Connect, @skydiverc98. So glad to have your story and experience added to the conversations. I think you might also be interested in the Multiple Myeloma discussions here:
https://connect.mayoclinic.org/discussion/multiple-myeloma-1/
https://connect.mayoclinic.org/discussion/multiple-myeloma/

Additionally, you might wish to follow on Connect:
– Mayo Clinic Cancer Education Center page https://connect.mayoclinic.org/page/cancer-education-center/
– Hematology page https://connect.mayoclinic.org/page/hematology/

@crissy2450 was asking about epigastric or stomach issues while on treatment. @skydiverc98 and @1nan did you experience reflux or other gastric pain?

I had minimal time with gastric issues because I was already on Protonix and had elevated the head of our bed.

@colleenyoung

Welcome to Connect, @skydiverc98. So glad to have your story and experience added to the conversations. I think you might also be interested in the Multiple Myeloma discussions here:
https://connect.mayoclinic.org/discussion/multiple-myeloma-1/
https://connect.mayoclinic.org/discussion/multiple-myeloma/

Additionally, you might wish to follow on Connect:
– Mayo Clinic Cancer Education Center page https://connect.mayoclinic.org/page/cancer-education-center/
– Hematology page https://connect.mayoclinic.org/page/hematology/

@crissy2450 was asking about epigastric or stomach issues while on treatment. @skydiverc98 and @1nan did you experience reflux or other gastric pain?

Jump to this post

No, I did not have reflux or gastric pain. My side effect is solely diarrhea. However lowering the dosage to 5 mgs has been helpful. Thank you for the info on the multiple myeloma and hematology discussion links.

Just to update: my doctor lowered Velcade dosage and
That has made heartburn and stomach pain manageable. Now I’m having increased swelling in my legs and arms. Could this be due to Revlimid? They were already swollen due to Amyloidosis but this is worse.

Try talking with your doc about getting a PPI to control acid. Take first thing in the morning, two hours before any other meds or food. I usually take mine when I get up to go to the bathroom. You may need to take another in evening a couple hours after dinner. This could really help with epi-gastric discomfort.

Please login or register to post a reply.